MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - LITE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost"; and "the health of the bone and gums which support the teeth may be impaired or aggravated"; and "the length of the roots of the teeth may be shortened during orthodontic treatment, which may become a threat to the longevity of the teeth." the potential root cause is unknown.No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused the reported symptoms.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign system aligners were being used.
 
Event or Problem Description
The patient reported symptoms of tooth extraction and crown done (tooth unspecified; however, after reviewing records, the afflicted tooth may be tooth #14).It is unknown if the patient required any medical intervention to alleviate the reported symptoms.It is unknown if the patient took or was prescribed any medication to alleviate the reported symptoms.It is unknown if the patient is still wearing the aligners.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key17896021
Report Number2953749-2023-02911
Device Sequence Number6979927
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0152814306(13)230609(91)2058147201N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - LITE
Device Catalogue Number9002
Device Lot Number152814306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age58 YR
Patient SexFemale